Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 15, NWS Flagstaff, AZ

April 17, 20114 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 17, 2011, 2:30 PM MST for 4 counties in Arizona. It took effect at Apr 18, 2011, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 2:30 PM MST (21:30 UTC)
In effect from
Apr 18, 2011, 10:00 AM MST
Expired
Apr 18, 2011, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2019 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WWUS75 KFGZ 172130
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SUN APR 17 2011

AZZ004>007-009>017-038>040-180530-
/O.NEW.KFGZ.WI.Y.0015.110418T1700Z-110419T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
230 PM MST SUN APR 17 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY. 

* TIMING: A LOW PRESSURE TROUGH MOVING ACROSS THE GREAT BASIN WILL
  INCREASE SOUTHWESTERLY WINDS ON MONDAY FROM 10 AM TO 8 PM MST.
  WIND ADVISORY COVERAGE INCLUDES APACHE, COCONINO AND NAVAJO
  COUNTIES.

* WINDS: SOUTHWEST WIND SPEEDS WILL INCREASE THROUGH THE LATE
  AFTERNOON HOURS WITH SUSTAINED WINDS 20 TO 35 MPH...AND GUSTS
  40 TO 55 MPH.

* IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. PATCHY BLOWING DUST WILL
  LIMIT VISIBILITIES BELOW 1 MILE IN DUST PRONE AREAS NORTH OF THE
  MOGOLLON RIM...ESPECIALLY ALONG INTERSTATE 40 BETWEEN TWO GUNS
  AND WINSLOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

RB
5 follow-up statements
845 
WWUS75 KFGZ 180520
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1020 PM MST SUN APR 17 2011

AZZ004>007-009>017-038>040-181330-
/O.CON.KFGZ.WI.Y.0015.110418T1700Z-110419T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
1020 PM MST SUN APR 17 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY. 

* TIMING: A LOW PRESSURE TROUGH MOVING ACROSS THE GREAT BASIN WILL
  BRING STRONG SOUTHWESTERLY WINDS FROM LATE MONDAY MORNING
  THROUGH THE MID EVENING HOURS.

* WINDS: SOUTHWEST WIND SPEEDS WILL INCREASE THROUGH THE AFTERNOON WITH
  SUSTAINED WINDS OF 20 TO 35 MPH...AND GUSTS OF 40 TO 55 MPH.

* IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL
  LIMIT VISIBILITIES BELOW 1 MILE IN DUST PRONE AREAS NORTH OF THE
  MOGOLLON RIM...ESPECIALLY ALONG INTERSTATE 40 BETWEEN TWO GUNS
  AND WINSLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
286 
WWUS75 KFGZ 181006
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 AM MST MON APR 18 2011

AZZ004>007-009>017-038>040-181900-
/O.CON.KFGZ.WI.Y.0015.110418T1700Z-110419T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
306 AM MST MON APR 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: A LOW PRESSURE TROUGH MOVING ACROSS THE GREAT BASIN WILL
  BRING STRONG SOUTHWESTERLY WINDS FROM LATE MORNING THROUGH THE
  MID EVENING HOURS.

* WINDS: SOUTHWEST WIND SPEEDS WILL INCREASE THROUGH THE AFTERNOON
  WITH SUSTAINED WINDS OF 15 TO 30 MPH...AND GUSTS OF 40 TO 50
  MPH.

* IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST
  WILL LIMIT VISIBILITIES TO AROUND A MILE IN DUST PRONE AREAS
  NORTH OF THE MOGOLLON RIM...ESPECIALLY ALONG INTERSTATE 40
  BETWEEN TWO GUNS AND WINSLOW AND HIGHWAY 89 NORTH OF CAMERON AND
  HIGHWAY 160 THROUGH TUBA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
937 
WWUS75 KFGZ 181844
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1144 AM MST MON APR 18 2011

AZZ004>007-009>017-038>040-190300-
/O.CON.KFGZ.WI.Y.0015.000000T0000Z-110419T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
1144 AM MST MON APR 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: SOUTHWESTERLY WINDS WILL INCREASE THROUGH THE AFTERNOON
  AND CONTINUE UNTIL MID EVENING BEFORE DECREASING OVERNIGHT.

* WINDS: BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH.

* IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST
  WILL LIMIT VISIBILITIES IN DUST PRONE AREAS NORTH OF THE
  MOGOLLON RIM...ESPECIALLY ALONG INTERSTATE 40 BETWEEN TWO GUNS
  AND WINSLOW AND HIGHWAY 89 NORTH OF CAMERON AND HIGHWAY 160
  THROUGH TUBA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
488 
WWUS75 KFGZ 182252
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
352 PM MST MON APR 18 2011

AZZ004>007-009>017-038>040-190300-
/O.CON.KFGZ.WI.Y.0015.000000T0000Z-110419T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
352 PM MST MON APR 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG SOUTHWESTERLY WINDS WILL CONTINUE UNTIL MID
  EVENING THEN DECREASE OVERNIGHT.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST 
  WILL LIMIT VISIBILITIES IN DUST PRONE AREAS NORTH OF THE 
  MOGOLLON RIM...ESPECIALLY ALONG INTERSTATE 40 BETWEEN TWO GUNS 
  AND WINSLOW AND HIGHWAY 89 NORTH OF CAMERON AND HIGHWAY 160 
  THROUGH TUBA CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
376 
WWUS75 KFGZ 190302
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
802 PM MST MON APR 18 2011

AZZ004>007-009>017-038>040-190415-
/O.EXP.KFGZ.WI.Y.0015.000000T0000Z-110419T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
802 PM MST MON APR 18 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

STRONG WIND GUSTS FROM EARLIER TODAY HAVE DECREASED FOR MOST
LOCATIONS THIS EVENING. ONLY ISOLATED GUSTS IN EXCESS OF 40
MPH...INCLUDING NEAR DONEY PARK...ARE EXPECTED TO PERSIST OVER THE
COMING HOURS. AS SUCH...THE WIND ADVISORY WILL EXPIRE AT 8 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 17, 10:00 AM MST, 4 hours 30 minutes earlier.

Area forecast discussion, Apr 17, 10:00 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SUN APR 17 2011

.SYNOPSIS...A WEAKENING HIGH PRESSURE RIDGE ALONG THE WEST COAST
WILL PRODUCE CONTINUED WARM AND DRY CONDITIONS ACROSS ARIZONA TODAY.
SOUTHWESTERLY WIND SPEEDS WILL INCREASE AS THE RIDGE SLOWLY BREAKS
DOWN AND A TROUGH DEEPENS ALONG THE WEST COAST. ON MONDAY THIS LOW
PRESSURE TROUGH WILL MOVE ACROSS THE GREAT BASIN INCREASING OUR WIND
SPEEDS AND PRODUCING CHANCES FOR SHOWERS MAINLY OVER THE HIGHER
TERRAIN AND AREAS ALONG THE UTAH BORDER.

&&

.DISCUSSION...A ZONAL WESTERLY FLOW PATTERN WILL BRING ANOTHER DAY
OF WARM AND DRY WEATHER CONDITIONS ACROSS NORTHERN ARIZONA. A SERIES
OF SHORT WAVES WILL MOVE THROUGH THE GREAT BASIN NEXT WEEK WITH
WINDY SOUTHWEST WINDS FORECAST ON MONDAY AND WEDNESDAY. MORNING
FORECAST GRIDS LOOK GOOD...NO UPDATES.

&&

.PREVIOUS DISCUSSION...A HIGH PRESSURE RIDGE OFF THE WEST COAST WILL
MOVE WESTWARD TODAY...MAKING ROOM AS THE PRESSURE PATTERN ALONG THE
WEST COAST TRANSITIONS TOWARD A LOW PRESSURE TROUGH PATTERN FOR THE
WEEK A HEAD. FOR TODAY...HIGH PRESSURE WILL INFLUENCE THE REGION
BRINGING DRY CONDITIONS AND HIGH TEMPERATURES AROUND 5 TO 10 DEGREES
ABOVE NORMAL. SOUTHWEST WINDS WILL BEGIN TO INCREASE TODAY AS A LOW
PRESSURE TROUGH DROPS SOUTH ALONG THE WEST COAST...CAUSING THE
PRESSURE GRADIENT ACROSS NORTHERN ARIZONA TO INCREASE.

THE FIRST LOW PRESSURE TROUGH TO AFFECT THE REGION WILL COME LATE
MONDAY INTO TUESDAY...WITH COOLER TEMPERATURES AND INCREASING
SOUTHWEST WINDS. THERE IS THE POTENTIAL MONDAY AFTERNOON THAT THE
PRESSURE GRADIENT WILL INCREASE ENOUGH SO THAT THE SOUTHWEST WINDS
MAY APPROACH WIND ADVISORY LEVELS OF 30 MPH SUSTAINED AND GUSTS OVER
40 MPH. MONDAY NIGHT AS THE LOW PASSES BY TO THE NORTH...THERE WILL
BE AN INCREASING CHANCE FOR SHOWERS MAINLY NORTH OF INTERSTATE 40.
BY TUESDAY THE FLOW ALOFT WILL HAVE WEAKENED AND SHIFTED TO THE WEST
NORTHWEST...DAY TIME TEMPERATURES WILL HAVE COOLED TO NEAR SEASONAL
VALUES. ANOTHER LOW PRESSURE TROUGH IS FORECAST TO MOVE SOUTHWARD
ALONG THE WEST COAST WEDNESDAY...HELPING TO INCREASE THE WINDS AGAIN
BY WEDNESDAY AFTERNOON ACROSS NORTHERN ARIZONA. HIGH TEMPERATURES
WILL RUN 3 TO 5 DEGREES ABOVE NORMAL ON WEDNESDAY.

THURSDAY INTO FRIDAY...ANOTHER LOW PRESSURE DISTURBANCE WILL MOVE BY
TO OUR NORTH WITH AN INCREASING CHANCE FOR SHOWERS...WINDY
CONDITIONS AND HIGH TEMPERATURES SLIGHTLY BELOW NORMAL.

IMPROVING WEATHER CONDITIONS NEXT WEEKEND...AS HIGH PRESSURE ALOFT
BUILDS OVER THE SOUTHWEST U.S. DRY CONDITIONS...LIGHTER WINDS AND
ABOVE NORMAL TEMPERATURES WILL RETURN TO NORTHERN ARIZONA.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT
24 HOURS WITH SCT CIRRUS. EXPECT SW WINDS AT 15 TO 25 KTS WITH GUSTS
TO 30 KTS FROM 18Z SUN-02Z MON. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...TODAY AND MONDAY....EXPECT BREEZY SOUTHWEST WINDS
AND WARM AFTERNOON TEMPERATURES TODAY. DRY SURFACE CONDITIONS WILL
CONTINUE...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY. BRIEF
PERIODS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THERE
THIS AFTERNOON. ON MONDAY...A WEATHER DISTURBANCE MOVING THROUGH THE
GREAT BASIN WILL PRODUCE VERY WINDY CONDITIONS IN NORTHERN ARIZONA.
CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ACROSS THE SOUTHERN
HALVES OF NAVAJO AND APACHE COUNTIES MONDAY AFTERNOON. THIS SYSTEM
WILL BRING A CHANCE OF VERY LIGHT RAIN SHOWERS AND ISOLATED
THUNDERSTORMS TO COCONINO COUNTY AND AREAS ALONG THE UTAH BORDER.
MONDAY AFTERNOON AND NIGHT.

TUESDAY THROUGH THURSDAY...LOW PRESSURE TO OUR NORTH WILL BRING
COOLER TEMPERATURES AND BREEZY TO WINDY CONDITIONS TO THE AREA
THROUGH THE PERIOD. POSSIBLE CRITICAL FIRE WEATHER CONDITIONS ARE
NOT EXPECTED UNTIL THURSDAY AFTERNOON...AHEAD OF A DRY COLD FRONT
THAT SHOULD MOVE THROUGH ARIZONA THURSDAY NIGHT.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC....................BOHLIN/TC
AVIATION/FIRE WX..........PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 17, 7:02 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
702 AM MST SUN APR 17 2011

AZZ004>007-009>017-039-040-180700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
702 AM MST SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM IS EXPECTED MONDAY AND TUESDAY. THIS STORM SYSTEM
MAY BRING STRONG SOUTHWEST WINDS BY MONDAY AFTERNOON AND EVENING.
CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR OVER PORTIONS OF THE
AREA MONDAY AFTERNOON.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:47 PM MSTFire Weather WatchFGZApache, Coconino, Navajo12 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.